Alert archive / New York / Areal Flood Warnings in 2018
Areal Flood Warning 2, NWS Buffalo, NY
NWS Buffalo, NY issued this areal flood warning at Jan 11, 2018, 3:49 PM EST for Erie County, New York. It was in force for 24 hr. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jan 11, 2018, 3:49 PM EST (20:49 UTC)
- Expired
- Jan 12, 2018, 3:30 PM EST
- In force
- 24 hr
- Issued by
- NWS Buffalo, NY
- Area
- Storm-based polygon
- Flood severity
- None
County Erie County, NY
The radar
The Buffalo radar (KBUF), 15 km from the middle of the area, began a volume at 20:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 12, 7:20 AM EST | FLOOD | Buffalo, NY | WBEN TWITTER SHOWING PICTURES OF FLOODING...AND HOUSES SURROUNDED BY WATER...AT FIELDS AND ZITTLE AS WELL AS ZITTLE AND PRIRCHARD IN SOUTH BUFFALO. |
| Jan 12, 7:30 AM EST | FLOOD | Buffalo, NY | WATER OVER ROAD NEAR SOUTHSIDE ELEMENTARY IN SOUTH BUFFALO. |
| Jan 12, 9:20 AM EST | FLOOD | Buffalo, NY | BUFFALO MAYOR BROWN REPORTS ABOUT 100 HOMES IN SOUTH BUFFALO ARE EXPERIENCING FLOODING. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 8.8 hours before the alert went out and 11 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1022 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 344 m²/s²
- 0-3 km storm-relative helicity
- 333 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
403 WGUS41 KBUF 112049 FLWBUF BULLETIN - IMMEDIATE BROADCAST REQUESTED Flood Warning National Weather Service Buffalo NY 349 PM EST THU JAN 11 2018 NYC029-122030- /O.NEW.KBUF.FA.W.0002.180111T2049Z-180112T2030Z/ /00000.0.IC.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Erie NY- 349 PM EST THU JAN 11 2018 The National Weather Service in Buffalo has issued a * Flood Warning for... Central Erie County in western New York... * Until 330 PM EST Friday. * At 327 PM EST, the very mild weather of the past twenty four hours has resulted in a significant meltdown of our extensive snowpack. The water from the melted snow has entered area tributaries and is responsible for notable rises that has already placed some tributaries in action stage...which in most cases equates to at least three quarter bankful. During the course of tonight...these notable rises will be aggrevated by rainfall of a half to one inch. This will very likely cause numerous ice jams on area creeks. Particular attention should be given to Cazenovia Creek, Buffalo Creek and Cayuga Creek. This includes Interstate 90 between exits 56 and 52. PRECAUTIONARY/PREPAREDNESS ACTIONS... Be especially cautious at night when it is harder to recognize the dangers of flooding. Excessive runoff from heavy rainfall will cause flooding of small creeks and streams, urban areas, highways, streets and underpasses as well as other drainage areas and low lying spots. && LAT...LON 4289 7849 4271 7849 4276 7891 4292 7888 $$ RSH
3 follow-up statements
564 WGUS81 KBUF 121044 FLSBUF Flood Statement National Weather Service Buffalo NY 544 AM EST FRI JAN 12 2018 NYC029-122030- /O.CON.KBUF.FA.W.0002.000000T0000Z-180112T2030Z/ /00000.0.IC.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Erie NY- 544 AM EST FRI JAN 12 2018 ...A FLOOD WARNING REMAINS IN EFFECT UNTIL 330 PM EST FRIDAY FOR EAST CENTRAL ERIE COUNTY... At 538 AM EST, rain was continuing to stream northward into the area. The additional runoff from the rain combined with the significant meltdown of our extensive snowpack will continue to bring rises to area rivers and creeks. The potential for ice jams will continue to be possible. Minor flooding is expected to occur on the following Buffalo area creeks into this afternoon. * The Buffalo Creek at Gardenville is expected to crest at 7.9 feet by 7 am this morning. Flood stage is 7 feet. The creek will fall below flood stage this afternoon. * The Cayuga Creek at Lancaster is expected to crest at 8.4 feet by 7 am this morning. Flood stage is 8 feet. The creek is expected to fall below flood stage late this morning. * The Cazenovia Creek at Ebenezer is expected to crest at 10.6 feet by 7 am this morning. Flood stage is 10 feet. The creek is expected to fall below flood stage this afternoon. This includes Interstate 90 between exits 56 and 52. PRECAUTIONARY/PREPAREDNESS ACTIONS... Excessive runoff from heavy rainfall will cause flooding of small creeks and streams, urban areas, highways, streets and underpasses as well as other drainage areas and low lying spots. && LAT...LON 4289 7849 4271 7849 4276 7891 4292 7888 $$ TMA
720 WGUS81 KBUF 121308 FLSBUF Flood Statement National Weather Service Buffalo NY 808 AM EST FRI JAN 12 2018 NYC029-122030- /O.CON.KBUF.FA.W.0002.000000T0000Z-180112T2030Z/ /00000.0.IC.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Erie NY- 808 AM EST FRI JAN 12 2018 ...A FLOOD WARNING REMAINS IN EFFECT UNTIL 330 PM EST FRIDAY FOR EAST CENTRAL ERIE COUNTY... At 804 AM EST, rain was continuing to stream northward across portions of western New York. The additional runoff from the rain combined with the significant meltdown of the snowpack will continue to bring rises to area rivers and creeks. The potential for ice jams will continue to be possible. This includes Interstate 90 between exits 56 and 52. PRECAUTIONARY/PREPAREDNESS ACTIONS... Excessive runoff from heavy rainfall will cause flooding of small creeks and streams, urban areas, highways, streets and underpasses as well as other drainage areas and low lying spots. && LAT...LON 4289 7849 4271 7849 4276 7891 4292 7888 $$ Smith
843 WGUS81 KBUF 122021 FLSBUF Flood Statement National Weather Service Buffalo NY 321 PM EST FRI JAN 12 2018 NYC029-122021- /O.CAN.KBUF.FA.W.0002.000000T0000Z-180112T2030Z/ /00000.0.IC.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Erie NY- 321 PM EST FRI JAN 12 2018 ...THE FLOOD WARNING HAS BEEN CANCELLED FOR EAST CENTRAL ERIE COUNTY... The heavy rain has ended and most ice jams have broken up. Therefore, no additional flooding is expected. However, temperatures have already dropped to near the freezing mark this afternoon. Temperatures will quickly fall into the teens overnight. Personal belongings left outside in standing water will end up frozen in a sheet of ice. LAT...LON 4289 7849 4271 7849 4276 7891 4292 7888 $$ Zaff
What forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this areal flood warning went out at Jan 11, 3:14 PM EST, 35 minutes earlier.
Area forecast discussion, Jan 11, 3:14 PM EST, 35 minutes before
Area Forecast Discussion
National Weather Service Buffalo NY
314 PM EST Thu Jan 11 2018
.SYNOPSIS...
A deep southerly flow found between high pressure off the New
England coast and low pressure over Upper Michigan will provide our
region with continued warm temperatures with widespread rain coming
tonight. This will result in a substantial meltdown of our extensive
snowpack...that when accompanied by the rain will continue rises on
area tributaries and potentially some ice jam flooding. Friday into
Friday night will then feature a change back to much colder weather
with the risk for an impactful winter storm.
&&
.NEAR TERM /THROUGH FRIDAY/...
Persistent south-southwest flow across western and central NY along
with some limited breaks in the cloud cover will continue to provide
the present warm temperatures ranging in the upper 40s to low 60s
this afternoon. Radar mosaic shows the vast majority of western and
central NY is rain-free with a band of showers arcing from central
Lake Erie to north of Lake Ontario into the Saint Lawrence River
Valley. The warm up is causing significant snow melt with rises
showing up on river gages along with potentially additional ice jams.
Late this afternoon into tonight, a surge in the low level jet over
the Ohio Valley will will combine with elevated synoptic moisture on
an axis of elevated PWATs and moisture transport to bring widespread
rain into Western NY. The PWATS (running 1 to 1.2 inches per
mesoanalysis) are above the max moving average for this time of year
with a standardized anomaly per the NAEFS of 3-4 deviations above
normal. This will result in moderate to at times heavy rainfall
across the region through tonight. A blend of 12z QPF yields an
average of three-quarters to one inch of rainfall across much of
western NY with a stripe of heaviest rainfall of one and a half to
perhaps over 2 inches extending from the interior western Southern
Tier northeast into the Tug Hill. Southerly winds will support an
upslope component across the Tug Hill Plateau with the highest
amounts expected there. Temperatures will remain steady between the
upper 40s to low to mid 50s tonight. Additionally some fog is
possible with the steady rainfall over any remaining snow pack. This
rainfall will continue creek rises which could cause ice breakup and
jamming overnight into Friday morning.
Friday morning, mesoscale guidance including the 12z HREF indicate a
lull or short period break in precipitation between the departing
low level jet and ahead of an approaching arctic front. A included a
small window of chance POPs during the mid morning before POPs again
increase with the cold front pushing into western NY around midday.
Surface temperatures will remain warm through the morning ahead of
the front in the upper 50s to low 50s before falling by midday. With
cooling vertical temperature profiles just behind the front, expect
a change over to mixed precipitation going into the afternoon which
would likely impact afternoon travel.
&&
.SHORT TERM /FRIDAY NIGHT THROUGH SATURDAY NIGHT/...
...Significant Winter Storm to impact the region Friday afternoon
through Saturday...
A robust wave seen on water vapor imagery rotating through Texas is
rounding the base of the long-wave trough over the central CONUS.
This wave will strengthen as it interacts with the baroclinic zone
extending northward from the Gulf Coast to the Great Lakes. The wave
will become negatively tilted as it phases with a northern stream
trough diving into the upper Great Lakes Saturday morning. A
deepening surface low will then track from the Gulf Coast up the
Appalachian Mountains before moving off the New England coast on
Saturday. This will place the forecast area squarely in the cold air
and best forcing under the diffluent region aloft and right entrance
region of the upper-level jet. This system is also quite moisture
laden as it draws moisture northward from the Gulf of Mexico and
from the Gulf Stream in the Atlantic. All of this will coincide to
produce a period of heavy snowfall across the region Friday night
into early Saturday morning.
Looking a bit closer at the details, the surface front will cross
the forecast area Friday afternoon, ushering in sub-freezing
temperatures, while the mid-level front lags slightly behind. This
will produce rain changing to freezing rain behind the surface
front, then to sleet as the cold air continues to deepen near the
surface. This phase of mixed precipitation will last about 3 or 4
hours. As the mid-level freezing line crosses the region from west
to east Friday late afternoon and evening, this will allow
precipitation to change quickly over to snow. As the surface low
evolves from western North Carolina Friday evening to near New York
City Saturday morning, this produce ensure the forecast area remains
solidly cold enough for all snow from Friday night onward as cold
air is reinforced in the northerly flow behind the low. A
deformation band will develop across the Genesee Valley and Northern
Finger Lakes Friday night, which will help to focus the highest
snowfall amounts. The northerly flow with cold air spilling in
through Saturday morning, will also help produce lake enhancement
and upslope enhancement. Thus the highest snowfall amounts will be
found south of Lake Ontario, with the best chance of exceeding a
foot of snow. There will be a sharp back edge to the precipitation
shield, which is expected to be across the Niagara Peninsula in
southern Ontario. Thus, snowfall amounts will taper for areas near
Lake Erie and Buffalo northward to Youngstown. Thus northern Erie
and Niagara will likely be on the lower end with 6 to 10 inches,
with perhaps as little as 4 inches toward Youngstown. Otherwise, for
most other areas from the Southern Tier to the North Country along
the deformation axis will see a solid 8 to 12 inches.
The synoptic snows will be winding down Saturday as the surface low
shifts father off the New England seaboard and the synoptic moisture
diminishes. However, by this time temperatures will have cooled
considerably, enough so for some lake enhancement south of Lake
Ontario. Snow ratios or fluff factor will improve, and an additional
few inches of snow will be possible along the south shore of Lake
Ontario. Highs on Saturday will only be in the teens.
Lake effect snows will tapper off or end Saturday night south of
Lake Ontario under a drying, cold north-northwest flow. A very cold
night is expected with overnight lows from zero to 5 above along the
lake plains and from zero to 10 below across the North Country and
portions of the Southern Tier.
&&
.LONG TERM /SUNDAY THROUGH THURSDAY/...
Cold air will continue to advect across the region Sunday...bringing
the region back into the well below normal temperature regime. Highs
Sunday and Monday will range through the teens...with limited lake
effect snow primarily south and southeast of the Great Lakes. While
the bulk of the lake effect snow will be off Lake Ontario, the
recent warm spell and winds may open some waters on Lake Erie...that
when combined with some chances for upstream connections...will
warrant at least a chance for snow. Backing winds to southerly
Sunday night and Monday morning will end the lake effect
snow...while also bringing in slightly warmer temperatures.
Monday night and Tuesday a fast moving shortwave may bring light
synoptic snows across the Eastern Great Lakes region, with
temperatures perhaps a few degrees warmer.
Behind the synoptic system, cold northwest flow will follow with
lake effect snow possible southeast of the lakes. An upstream
connection to Lake Huron may bring snow to portions of far western
New York...whether Lake Erie is frozen or not.
&&
.AVIATION /20Z THURSDAY THROUGH TUESDAY/...
VFR conditions will continue through this afternoon ahead of an
approaching swatch of heavier rainfall. This rain will move in
across Western NY during the evening pushing east across western and
central NY through tonight. Expect reduced VIS/CIGs down to MVFR and
IFR in steady moderate to locally heavy rainfall and patchy fog.
Additionally, a 40-50kt low level jet will continue LLWS at all
terminals into tonight.
A brief improvement may occur late tonight into Friday morning as a
short lull occurs ahead of an approaching sharp cold front. The cold
front will push across western and central NY during Friday
afternoon with a sharp change from rain to freezing rain to sleet
then all snow which will bring IFR.
Outlook...
Friday night...IFR. All snow WNY with mixed precip changing to snow
in CNY.
Saturday...Widespread IFR or lower conditions likely in snow
tapering off through the day.
Saturday night and Sunday...MVFR with
possible IFR in a chance of snow showers.
Monday and Tuesday...Mainly VFR with a chance of snow showers.
&&
.MARINE...
A steady 10-20kt southerly wind will continue on the waters through
Friday morning. Small Craft Advisories on the eastern ends of the
lakes are in effect through tonight.
A cold front will cross the eastern Great Lakes Friday with winds
veering to northerly and increasing. Expect another period of Small
Craft Advisories possible later Friday into Saturday across both
Lake Erie and Ontario.
&&
.HYDROLOGY...
A Flood Watch is in effect for the entire forecast area. The
heaviest rainfall tonight is expected in an axis from Allegany
County to Oswego/Lewis Counties. Moderate to heavy rainfall is
expected tonight into Friday morning ahead of a swath of
anomalously high moisture moving across our region. Rainfall
amounts will likely range from three-quarters to one inch across
much of western NY with a swatch of one and a half to possibly
greater than two inches from Allegany County northeast toward
the Tug Hill Plateau Region.
The primary risk is for ice jam flooding which would primarily
impact Western New York. An ice jam is already occuring on
Silver and Walnut Creeks in Chautauqua counties but other creeks
continue to be monitored. Due to thick ice it should take a
while before more ice breaks up, with an increasing risk of ice
jams tonight through late Friday night. The Buffalo, Cayuga,
Cazenovia and Cattaraugus Creeks are traditionally the most
susceptible to ice jam flooding. Other creeks can also
occasionally experience ice jam flooding in this watch area. It
is also worth noting that the higher the flows the more impact
ice jams tend to have.
The greatest rainfall amounts will likely occur in the Black
River basin where the deep snow pack is likely to hold much of
this moisture initially. However there is a risk that if these
heavier rainfall amounts are realized that this basin and some
tributaries in this basin will reach the tipping point where the
rain and warm temperatures result in significant run-off. There
will be less rain in the Genesee Basin, however temperatures
will be warmer with a complete snow melt more likely. Ice jams
are also possible in these areas.
The risk for flooding is greatest across far Western New York
where significant ice jams are likely. Elsewhere, there is a
lesser but still significant risk for general river and creek
flooding and some ice jams. The flood watch starts later in the
day Thursday for these areas since any flooding in the area
where the watch is expanded to would require more rain and not
just rapid snow melt.
&&
.BUF WATCHES/WARNINGS/ADVISORIES...
NY...Flood Watch from 10 PM EST this evening through late Friday
night for NYZ003>008-013-014-021.
Winter Storm Warning from 4 PM Friday to 4 PM EST Saturday for
NYZ002>008-011>014.
Flood Watch through late Friday night for NYZ001-002-010>012-
019-020-085.
Winter Storm Warning from 1 PM Friday to 1 PM EST Saturday for
NYZ001-010-019>021-085.
MARINE...Small Craft Advisory until 7 AM EST Friday for LEZ040-041.
Small Craft Advisory until 7 AM EST Friday for
LOZ043>045.
&&
SYNOPSIS...SMITH
NEAR TERM...SMITH
SHORT TERM...CHURCH
LONG TERM...TMA
AVIATION...SMITH
MARINE...SMITH
HYDROLOGY...APFFEL/HSK/SMITHHazardous weather outlook, Jan 11, 5:16 AM EST, 10 hours 33 minutes before
Hazardous Weather Outlook National Weather Service Buffalo NY 516 AM EST Thu Jan 11 2018 NYZ005>008-021-121030- Northern Cayuga-Oswego-Jefferson-Lewis-Allegany- 516 AM EST Thu Jan 11 2018 ...FLOOD WATCH IN EFFECT FROM THIS EVENING THROUGH LATE FRIDAY NIGHT... ...WINTER STORM WATCH IN EFFECT FROM FRIDAY EVENING THROUGH SATURDAY AFTERNOON... This Hazardous Weather Outlook is for portions of western and north central New York. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. Winter Storm Watch. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf NYZ002-011-012-019-085-121030- Orleans-Genesee-Wyoming-Chautauqua-Southern Erie- 516 AM EST Thu Jan 11 2018 ...FLOOD WATCH IN EFFECT FROM 10 AM EST THIS MORNING THROUGH LATE FRIDAY NIGHT... ...WINTER STORM WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH SATURDAY AFTERNOON... This Hazardous Weather Outlook is for portions of western New York. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. Winter Storm Watch. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf NYZ001-010-121030- Niagara-Northern Erie- 516 AM EST Thu Jan 11 2018 ...FLOOD WATCH IN EFFECT FROM 10 AM EST THIS MORNING THROUGH LATE FRIDAY NIGHT... ...WINTER STORM WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH SATURDAY AFTERNOON... This Hazardous Weather Outlook is for portions of western New York. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. Winter Storm Watch. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf NYZ003-004-013-014-121030- Monroe-Wayne-Livingston-Ontario- 516 AM EST Thu Jan 11 2018 ...FLOOD WATCH IN EFFECT FROM THIS EVENING THROUGH LATE FRIDAY NIGHT... ...WINTER STORM WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH SATURDAY AFTERNOON... This Hazardous Weather Outlook is for portions of western New York. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. Winter Storm Watch. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf NYZ020-121030- Cattaraugus- 516 AM EST Thu Jan 11 2018 ...FLOOD WATCH IN EFFECT FROM 10 AM EST THIS MORNING THROUGH LATE FRIDAY NIGHT... ...WINTER STORM WATCH IN EFFECT FROM FRIDAY EVENING THROUGH SATURDAY AFTERNOON... This Hazardous Weather Outlook is for portions of western New York. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. Winter Storm Watch. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-121030- Upper Niagara River and Buffalo Harbor- Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- Lower Niagara River- Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- Lake Ontario open waters from the Niagara River to Hamlin Beach- Lake Ontario open waters from Hamlin Beach to Sodus Bay- Lake Ontario open waters from Sodus Bay to Mexico Bay- Lake Ontario open waters from Mexico Bay to the Saint Lawrence River- Saint Lawrence River from Cape Vincent to Ogdensburg- Saint Lawrence River from Ogdensburg to Saint Regis- 516 AM EST Thu Jan 11 2018 This Hazardous Weather Outlook is for the New York waters of Lake Erie, Lake Ontario, and the Saint Lawrence River. .DAY ONE...Today and Tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf
The office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 11, 8:15 AM EST | Areal Flood Warning | BUF | Chautauqua | 12 hr |
| Jan 11, 2:31 PM EST | Winter Storm Warning | BUF | Allegany, Cattaraugus, Cayuga, Chautauqua, Erie, Genesee and 10 more | 45 hr |
| Jan 11, 4:20 PM EST | Areal Flood Warning | BUF | Chautauqua, Erie | 24 hr |
Nearby
Areal Flood Warnings in New York, 2018Every areal flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.